Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 56, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 18, 2013, 8:28 PM CDT for Wilkinson County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 8:28 PM CDT (01:28 UTC)
- Expired
- Mar 18, 2013, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Wilkinson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 4:00 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 18, 4:00 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT MON MAR 18 2013
.SHORT TERM...
THE CAPPING INVERSION SHOWN ON THE 12Z SOUNDING THIS MORNING HELD
STRONG TODAY AS NO REAL FORCING WAS AROUND THE AREA TO GET
CONVECTION GOING TODAY. SEVERE STORMS ARE ONGOING ACROSS CENTRAL
MISSISSIPPI ALONG THE COLD FRONT THAT IS SLOWLY PUSHING SOUTHWARD
THIS EVENING. THE FRONT WILL MAKE IT THROUGH THE AREA TONIGHT AND
WILL GIVE US A SHOT FOR A FEW SHOWERS AND THUNDERSTORMS MAINLY FOR
AREAS EAST OF INTERSTATE 55 AND NORTH OF LAKE PONTCHARTRAIN THIS
EVENING. WE ARE NOT EXPECTING ANY SEVERE WEATHER TONIGHT AS THE
FRONT PUSHES THROUGH BUT WE CANNOT RULE OF A CHANCE FOR A STRONG
STORM THIS EVENING. MOST OF THE SHORT RANGE MESOSCALE MODELS
DEPICT VERY LITTLE CONVECTION AS THE FRONT ROLLS THROUGH THE AREA TONIGHT.
ONCE THE FRONT MOVES THROUGH THE AREA TONIGHT...HIGH PRESSURE WILL
BRIEFLY BUILD INTO THE AREA FOR TUESDAY AND WEDNESDAY. EXPECT
TEMPERATURES TO COOL TO NEAR OR BELOW NORMAL FOR THE MIDDLE PART
OF THE WEEK AS THE COOLER HIGH BUILDS INTO THE AREA TUESDAY AND IS
REINFORCED ON WEDNESDAY.
.LONG TERM...
THE HIGH WILL BEGIN TO MOVE EASTWARD AND A LOW DEVELOPS OVER THE
CENTRAL PLAINS THURSDAY. MODELS ARE HAVING A BIT OF TROUBLE OF
WHAT TO DO WITH THE MOVEMENT AND TIMING OF THIS SYSTEM...BUT THERE
LOOKS TO BE A LITTLE BIT MORE CONSISTENCY WITH THE 12Z RUNS. WOULD
LIKE TO SEE ANOTHER RUN OF BOTH THE GFS AND ECMWF TO REALLY NAIL
DOWN MORE DETAILS AND SEE IF THE CONSISTENCY INCREASES THIS NEXT CYCLE. HAVE
NOT REALLY DEVIATED FROM PREVIOUS FORECAST FOR THIS REASON. THE
LOW WILL GENERALLY DIVE SOUTHEASTWARD BRINGING A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY. RIGHT NOW WILL
MAINTAIN A 40 TO 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS
FOR FRIDAY AND SATURDAY. COOLER HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT...AND WILL BE REINFORCED WITH TEMPERATURES
DROPPING WELL BELOW NORMAL FOR SUNDAY AND MONDAY. 13/MH
&&
.AVIATION...
MOST TERMINALS ARE DEALING WITH CIGS AROUND 3-4K FT. THESE CIGS
WILL LIKELY FALL SOME DURING THE EVNG AND OVERNIGHT HRS AS COLD
FRONT MOVES INTO THE REGION. AS FOR CONVECTION CANT RULE OUT SCT
SHRA AND MAYBE A FEW EMBEDDED TSRA WITH THE FRONT. AFTER COLD
FRONT MOVES THROUGH CIGS WILL SLOWLY IMPROVE AND BY 12/13Z MOST
SITES SHOULD BE BACK IN VFR STATUS. BREEZY NORTH WINDS WILL OCCUR
AFTER FRONTAL PASSAGE BUT SHOULD BEGIN TO WANE QUICKLY AFTER
SUNRISE AND VEER TO THE NORTHEAST. /CAB/
&&
.MARINE...
A COLD FRONT IS FORECAST TO PUSH ACROSS THE COASTAL WATERS TONIGHT
INTO EARLY TUESDAY BRINGING ANOTHER CHANCE FOR RAIN. THE SMALL
CRAFT ADVISORY HAS BEEN MODIFIED A BIT TO REFLECT THE CHANGES IN
THE FORECAST. IT SEEMS AS MOST OF THE STRONGER WINDS COULD BE
CONCENTRATED TO EAST OF THE MOUTH OF THE MISSISSIPPI RIVER AND IT
ALSO LOOKS LIKE THAT IT WOULD OCCUR LATER THAN FORECAST. SO HAVE
MADE THE CHANGES NECESSARY TO REFLECT THAT. HIGH PRESSURE WILL
BUILD BACK OVER THE REGION TUESDAY NIGHT AND WEDNESDAY WITH
MODERATE EASTERLY FLOW PREVAILING. A WARM FRONT WILL APPROACH FROM
THE GULF THURSDAY. THE MAIN SYSTEM AND FRONTAL PASSAGE EXPECTED
FRIDAY NIGHT.
&&
.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 50 71 45 69 / 30 0 10 10
BTR 55 74 48 72 / 20 0 10 10
ASD 57 73 48 70 / 20 10 10 10
MSY 60 72 53 69 / 10 10 10 20
GPT 57 72 48 69 / 20 10 10 10
PQL 57 71 46 70 / 30 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 1 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 1 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 18, 6:31 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 631 PM CDT MON MAR 18 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-191145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 631 PM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS SOUTHWEST MISSISSIPPI AND NORTHERN PORTIONS OF SOUTHEAST LOUISIANA TO THE NORTH OF INTERSTATE 12...AS A COLD FRONT MOVES THROUGH THE AREA. A COUPLE OF THE THUNDERSTORMS COULD BE STRONG TO POSSIBLY SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES. THE THUNDERSTORM THREAT WILL DIMINISH BY MIDNIGHT. A SMALL CRAFT ADVISORY WILL TAKE EFFECT FOR THE GULF COASTAL WATERS...AND CHANDELEUR AND BRETON SOUNDS LATE TONIGHT. THE TIDAL LAKES AND MISSISSIPPI SOUND ARE EXCLUDED FROM THE ADVISORY...BUT WILL EXPERIENCE EXERCISE CAUTION CONDITIONS LATE TONIGHT. STRONG NORTHERLY WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED OVER THE OPEN GULF WATERS...WITH WINDS OF 15 TO 20 KNOTS IN THE SOUNDS AND LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL PERSIST OVER THE COASTAL WATERS THROUGH THE FIRST PART OF TUESDAY WITH A SMALL CRAFT ADVISORY IN EFFECT FOR ALL WATERS BEYOND LAKE BORGNE AND THE MISSISSIPPI SOUND THROUGH NOON CDT. ANOTHER FRONTAL SYSTEM IS FORECAST TO IMPACT THE AREA LATE IN THE WEEK WITH THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY. THERE IS SOME UNCERTAINTY CONCERNING THE TIMING AND INTENSITY OF THIS SYSTEM AND THE DETAILS WILL CONTINUE TO BE REFINED OVER THE NEXT FEW DAYS. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT MAY BE REQUIRED THIS EVENING FOR SOUTHWEST MISSISSIPPI DUE TO THE THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:53 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 37 min |
| Mar 19, 3:24 PM CDT | Small Craft Advisory | LIX | 24 hr | |
| Mar 18, 8:10 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 50 min |
| Mar 18, 8:23 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 37 min |
| Mar 18, 8:59 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.